# SDR IXXA070032O

- Difficulty date: June 20, 2007
- Submitted: June 21, 2007
- Operation: Air carrier
- Aircraft: N820BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 46065
- Aircraft time: 89,400 hours, 37,062 cycles
- Engine: Ge CFM562C1
- Engine time: 39,515 hours, 12,522 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Engine
- Part number: 9026M70G01
- Part serial: 692527
- Condition: Leaking
- Part time: 39,515 hours, 12,522 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

DURING CRUISE FROM KRFD TO KLRD, THE CREW OBSERVED THE NUMBER THREE ENGINE OIL QUANTITY DECREASING.  THE ENGINE WAS SHUTDOWN FOR LOSS OF OIL QUANTITY.  THE CREW LANDED AT KLRD WITHOUT INCIDENT.  MAINTENANCE TROUBLESHOT THE SYSTEM AND FOUND THE LEAK WAS FROM THE DRAIN MAST.  MAINTENANCE ISOLATED THE LEAK TO THE TRANSFER GEARBOX MANUAL HAND CRANKING DRIVE PAD.  MAINTENANCE CAPPED THE DRAIN LINE PER UAL DC-8 M/M 71-70-02.  MAINTENANCE RAN THE ENGINE AFTER CAPPING THE LINE AT IDLE AND HIGH POWER SETTINGS, NO LEAK NOTED.  THE AIRCRAFT WAS RETURNED TO SERVICE.
